Bilateral macular hemorrhage as a complication of drug-induced anemia: a case reportReportar como inadecuado




Bilateral macular hemorrhage as a complication of drug-induced anemia: a case report - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Journal of Medical Case Reports

, 3:16

First Online: 13 January 2009Received: 29 July 2008Accepted: 13 January 2009DOI: 10.1186-1752-1947-3-16

Cite this article as: Belfort, R.N., Fernandes, B.F., Romano, A. et al. J Med Case Reports 2009 3: 16. doi:10.1186-1752-1947-3-16

Abstract

IntroductionBilateral macular hemorrhage is a rare ocular finding and to the best of our knowledge, this is the first report of such hemorrhages as a presentation of drug-induced anemia.

Case presentationWe describe the case of a 14-year-old Caucasian boy who presented with a toxoplasmic retinochoroiditis and was treated with sulfadiazine and pyrimethamine. Three months later, he presented with a bilateral macular hemorrhage as a complication of a toxic induced anemia.

ConclusionOur patient presented with toxic anemia secondary to the treatment of a very common disease, ocular toxoplasmosis. Prophylactic use of folinic acid could prevent such complications but in many cases, it is not prescribed owing to its cost or is mistakenly substituted with folic acid, which does not present as a valid substitute.

AbbreviationsOUboth eyes

Electronic supplementary materialThe online version of this article doi:10.1186-1752-1947-3-16 contains supplementary material, which is available to authorized users.

Download fulltext PDF



Autor: Rubens N Belfort - Bruno F Fernandes - André Romano - Ricardo Nose - Jonathan Cools-Lartigue - Eduardo V Navajas - Garle

Fuente: https://link.springer.com/







Documentos relacionados